Alert archive / New Mexico / Flash Flood Warnings in 2004
Flash Flood Warning 50, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Oct 5, 2004, 5:25 PM MDT for De Baca County, New Mexico. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2004, 5:25 PM MDT (23:25 UTC)
- Expired
- Oct 5, 2004, 7:00 PM MDT
- In force
- 95 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County De Baca County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 465 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KABQ 052328 CCA
FFWABQ
NMC011-060100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
525 PM MDT TUE OCT 5 2004
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN DE BACA COUNTY IN EAST CENTRAL NEW MEXICO
* UNTIL 700 PM MDT
* AT 520 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN FROM 11 MILES NORTHEAST OF SUMNER LAKE TO YESO...OR FROM
15 MILES NORTH OF FORT SUMNER TO 21 MILES WEST OF FORT SUMNER...
MOVING EAST TO SOUTHEAST AT 25 MPH.
* THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL BE...
OVER FORT SUMNER AT 540 PM MDT
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3476 10419 3444 10476 3426 10452 3448 10398
3461 10413
$$1 follow-up statement
000 WGUS75 KABQ 060002 FFSABQ NMC011-060100- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 602 PM MDT TUE OCT 5 2004 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR DE BACA COUNTY IN NEW MEXICO UNTIL 700 PM MDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL WAS CONTINUING OVER THE WARNED AREA. ADDITIONAL FLASH FLOODING IS EXPECTED. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL STREAMS...ARROYOS AND DITCHES...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS POOR DRAINAGE AND LOW LYING AREAS. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL STREAMS AND ARROYOS...POOR DRAINAGE AND LOW LYING AREAS. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Oct 5, 3:30 PM MDT, 1 hour 55 minutes earlier.
Area forecast discussion, Oct 5, 3:30 PM MDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD MORE COUNTIES TO THE FFA NATIONAL WEATHER SERVICE ALBUQUERQUE NM 330 PM MDT TUE OCT 5 2004 .DISCUSSION...DUE TO A VERY ACTIVE SEVERE WEATHER DAY...WILL MAKE THIS SHORT AND TO THE POINT. THE UPR LVL LOW IS MOVING THROUGH THE FOUR CORNERS AREA. THIS COMBINED WITH FAVORABLE WIND PROFILES... STRONG CAPES...AND ABUNDANT LOW LEVEL MOISTURE IS RESULT IN IN NUMEROUS SEVERE THUNDERSTORMS ACROSS THE AREA. FLOODING WILL BE A MAJOR CONCERN AGAIN TONIGHT ACROSS THE SOUTHEAST PLAINS. DUE TO THIS CONCERN...WILL EXTEND THE FLASH FLOOD WATCH UNTIL 6 AM WEDNESDAY. BEYOND TONIGHT WILL SEE A DECREASE IN SHOWER AND THUNDERSTORM ACTIVITY AS THE UPR LVL TROF AXIS SHIFTS EAST. HOWEVER AN UNSETTLED WEATHER PATTERN WILL REMAIN THROUGH THE WEEK. BY THE WEEKEND...WILL SEE A BREAK IN THE PRECIP...HOWEVER BY EARLY NEXT WEEK ANOTHER SYSTEM APPROACHING ANOTHER SLIGHT CHANCE OF POPS REMAINS IN THE FORECAST. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 044/068 043/071 041 16512 GALLUP.................... 037/068 034/071 034 16312 GRANTS.................... 039/067 037/070 036 16433 GLENWOOD.................. 048/076 049/078 045 16222 CHAMA..................... 033/056 031/063 032 16633 LOS ALAMOS................ 042/059 040/064 041 16733 RED RIVER................. 031/052 029/058 028 16743 TAOS...................... 038/063 035/066 036 16733 SANTA FE.................. 039/062 037/065 040 16733 SANTA FE AIRPORT.......... 043/065 041/068 042 16733 ESPANOLA.................. 042/066 040/071 039 16633 ALBUQUERQUE HEIGHTS....... 050/071 049/073 050 16723 ALBUQUERQUE VALLEY........ 047/072 046/074 048 16623 ALBUQUERQUE FOOTHILLS..... 047/069 046/071 049 16733 ALBUQUERQUE WEST MESA..... 050/071 049/073 048 16623 SOCORRO................... 049/072 048/074 047 16623 SANDIA PARK/CEDAR CREST... 042/062 040/066 042 16833 MORIARTY/ESTANCIA......... 038/065 037/069 038 16833 CARRIZOZO................. 049/069 049/069 047 16733 RUIDOSO................... 046/063 046/062 044 16744 RATON..................... 039/065 037/071 038 16733 LAS VEGAS................. 040/064 038/066 039 16833 ROY....................... 045/065 043/069 042 16743 CLAYTON................... 050/067 048/070 050 16763 SANTA ROSA................ 049/068 047/071 045 16843 TUCUMCARI................. 054/069 052/074 050 16864 FORT SUMNER............... 052/070 051/072 050 16844 CLOVIS.................... 055/067 052/071 051 16864 PORTALES.................. 055/068 052/072 052 16864 ROSWELL................... 056/075 056/074 052 16844 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH NMC005-009-011-019-021-027-033-037-041-047-057- 061200- TORNADO WATCH NMC001-005-009-011-019-027-028-037-041-043-047- 049-053-057-061-060000-. && 16
Hazardous weather outlook, Oct 5, 6:00 AM MDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE OCT 5 2004 NMZ001>021-026-061200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT TUE OCT 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY WIDESPREAD SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE EASTERN TWO THIRDS OF THE AREA TODAY AND TONIGHT. A FEW OF THE STORMS MAY BECOME SEVERE...MAINLY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN AND SOUTH OF INTERSTATE 40. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS...BUT HEAVY RAINFALL AND FLASH FLOODING WILL ALSO BE A CONCERN. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF EAST CENTRAL AND SOUTHEAST NEW MEXICO THROUGH MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN... LOCALLY HEAVY RAINFALL WILL AGAIN BE A CONCERN ACROSS THE EASTERN PLAINS ON WEDNESDAY. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING ACROSS EASTERN SOCORRO...TORRANCE...LINCOLN...GUADALUPE...DE BACA...CHAVES...CURRY...ROOSEVELT AND QUAY COUNTIES. SPOTTERS AREA WIDE ARE ENCOURAGED TO CALL OUR OFFICE TOLL FREE AT 1-888-386-7637 WITH REPORTS OF SEVERE WEATHER AND FLASH FLOODING. KJ
In the hours before
Local storm report, Oct 5, 2:18 PM MDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
218 PM MDT TUE OCT 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0142 PM HAIL W PICACHO 33.35N 105.14W
10/05/2004 1.25 INCH LINCOLN NM CO-OP OBSERVER
0125 PM HAIL BELEN 34.66N 106.78W
10/05/2004 1.75 INCH VALENCIA NM LAW ENFORCEMENT
0125 PM HAIL BELEN 34.66N 106.78W
10/05/2004 1.75 INCH VALENCIA NM LAW ENFORCEMENT
&&
DSLocal storm report, Oct 5, 2:40 PM MDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
240 PM MDT TUE OCT 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0219 PM HAIL 3 S ESCONDIDA 34.06N 106.90W
10/05/2004 1.75 INCH SOCORRO NM TRAINED SPOTTER
0206 PM HAIL SOCORRO 34.06N 106.90W
10/05/2004 0.88 INCH SOCORRO NM TRAINED SPOTTER
0135 PM HAIL BELEN 34.66N 106.78W
10/05/2004 1.75 INCH VALENCIA NM TRAINED SPOTTER
&&
DSLocal storm report, Oct 5, 2:57 PM MDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
257 PM MDT TUE OCT 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0222 PM HAIL SOCORRO 34.06N 106.90W
10/05/2004 3.00 INCH SOCORRO NM TRAINED SPOTTER
0130 PM HAIL ALBUQUERQUE 35.12N 106.62W
10/05/2004 0.75 INCH BERNALILLO NM PUBLIC
1015 AM HAIL 4 W ALAMEDA 35.20N 106.69W
10/05/2004 0.75 INCH BERNALILLO NM TRAINED SPOTTER
1010 AM HAIL 3 NW CORRALES 35.27N 106.66W
10/05/2004 0.88 INCH SANDOVAL NM PUBLIC
&&
DSLocal storm report, Oct 5, 3:09 PM MDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
309 PM MDT TUE OCT 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0130 AM HAIL N ENCINO 34.65N 105.46W
10/05/2004 2.75 INCH TORRANCE NM PUBLIC
0130 AM HAIL 5 W ENCINO 34.65N 105.55W
10/05/2004 2.75 INCH TORRANCE NM PUBLIC
WINDOWS BROKEN OUT OF HOUSE
&&
DSLocal storm report, Oct 5, 3:28 PM MDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
328 PM MDT TUE OCT 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0219 PM HAIL SOCORRO 34.06N 106.90W
10/05/2004 1.75 INCH SOCORRO NM PUBLIC
&&
DSSpecial weather statement, Oct 5, 3:50 PM MDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 350 PM MDT TUE OCT 5 2004 NMZ002>004-008>011-060000- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHWEST MOUNTAINS INCLUDING JEMEZ-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-WESTCENTRAL MOUNTAINS- 350 PM MDT TUE OCT 5 2004 ...TORNADO WATCH 850 NO LONGER IN EFFECT... TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES...BERNALILLO...LOS ALAMOS...SANDOVAL...AND SANTA FE. SEVERE THUNDERSTORMS HAVE MOVED EAST OUT OF THE AREA. NMZ004-005-008-010>021-026-060000- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-GUADALUPE MOUNTAINS OF CHAVES COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-LOWER RIO GRANDE VALLEY-NORTHEAST HIGHLANDS-QUAY COUNTY-ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-SOUTHWEST MOUNTAINS/UPPER GILA REGION-WESTCENTRAL MOUNTAINS- 350 PM MDT TUE OCT 5 2004 ...TORNADO WATCH 850 REMAINS IN EFFECT... TORNADO WATCH REMAINS IN EFFECT OVER EAST CENTRAL AND SOUTHEAST NEW MEXICO MAINLY EAST AND SOUTHEAST OF A LINE FROM LAS VEGAS TO MORIARTY TO SOCORRO. 16
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 8:38 PM MDT | Severe Thunderstorm Warning | ABQ | Cibola, Valencia | 37 min |
| Oct 4, 9:45 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 45 min |
| Oct 4, 9:59 PM MDT | Severe Thunderstorm Warning | ABQ | Cibola | 61 min |
| Oct 4, 10:31 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 44 min |
| Oct 4, 11:17 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 43 min |
| Oct 5, 12:31 AM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Sandoval | 59 min |
| Oct 5, 12:47 AM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 58 min |
| Oct 5, 1:44 AM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 61 min |
| Oct 5, 2:17 AM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 58 min |
| Oct 5, 4:19 AM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 56 min |
| Oct 5, 4:42 AM MDT | Flash Flood Warning | ABQ | De Baca, Quay | 3 hr |
| Oct 5, 5:06 AM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 39 min |
| Oct 5, 7:16 AM MDT | Flash Flood Warning | ABQ | Curry, Roosevelt | 89 min |
| Oct 5, 7:37 AM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 38 min |
| Oct 5, 8:45 AM MDT | Flash Flood Warning | ABQ | Curry, Roosevelt | 90 min |
| Oct 5, 9:25 AM MDT | Severe Thunderstorm Warning | ABQ | Sandoval | 50 min |
| Oct 5, 10:18 AM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Sandoval | 42 min |
| Oct 5, 11:46 AM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 59 min |
| Oct 5, 12:04 PM MDT | Flash Flood Warning | ABQ | De Baca | 116 min |
| Oct 5, 12:09 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval | 36 min |
| Oct 5, 12:20 PM MDT | Severe Thunderstorm Warning | ABQ | Valencia | 40 min |
| Oct 5, 12:26 PM MDT | Tornado Warning | ABQ | Cibola | 49 min |
| Oct 5, 12:46 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval, Valencia | 44 min |
| Oct 5, 1:06 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 39 min |
| Oct 5, 1:29 PM MDT | Severe Thunderstorm Warning | ABQ | Valencia | 46 min |
| Oct 5, 1:29 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 61 min |
| Oct 5, 1:45 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 45 min |
| Oct 5, 1:53 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro | 67 min |
| Oct 5, 1:58 PM MDT | Tornado Warning | ABQ | Valencia | 17 min |
| Oct 5, 2:01 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 59 min |
| Oct 5, 2:06 PM MDT | Flash Flood Warning | ABQ | Torrance | 84 min |
| Oct 5, 2:14 PM MDT | Tornado Warning | ABQ | Torrance | 31 min |
| Oct 5, 2:29 PM MDT | Tornado Warning | ABQ | Socorro | 46 min |
| Oct 5, 2:30 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 15 min |
| Oct 5, 2:39 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 51 min |
| Oct 5, 3:07 PM MDT | Tornado Warning | ABQ | Chaves | 38 min |
| Oct 5, 3:45 PM MDT | Tornado Warning | ABQ | Chaves | 45 min |
| Oct 5, 4:30 PM MDT | Tornado Warning | ABQ | Chaves | 45 min |
| Oct 5, 4:34 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 56 min |
| Oct 5, 5:16 PM MDT | Tornado Warning | ABQ | Chaves | 44 min |
Nearby
Flash Flood Warnings in New Mexico, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.